MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 01/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported, during an endovascular aortic repair, as soon as this flexor high-flex ansel guiding sheath was inserted the valve leaked blood throughout it's use.The valve was plugged with both the dilator and another 4f dilator to stem the bleeding.The patient experienced "excessive blood loss".The procedure was completed.No additional details have been received.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, instructions for use (ifu), trends, quality control, functional test, and visual inspection of the returned device was conducted during the investigation.During an endovascular aneurysm repair (evar) of the aorta, the valve of the flexor high-flex ansel guiding sheath began to leak as soon as it was inserted and it "poured with blood throughout it's use." the flexor high-flex ansel guiding sheath dilator and another 4 fr dilator were inserted to stem the bleeding.A portion of the procedure was completed with the flexor high-flex ansel guiding sheath (complaint sheath), and then it was removed and exchanged.I was reported that an alpha aaa (abdominal aortic aneurysm) device and ibd (iliac branch-graft device) had been used during this procedure as well.The patient is reported to have experienced excessive blood loss, but did not require any additional procedures.The device history record was reviewed and no nonconformances were noted.The device history record for the 60398-a-2-45-rb-hc lots sa7025453 and sa7025446 were also reviewed and nonconformances were noted.Two of the devices in the subassembly lots were nonconforming for the same failure mode as the complaint device.However, the two nonconforming devices were scrapped.A complaint database search revealed this complaint to be the only reported complaint associated to the complaint lot number 7243662.One used flexor high-flex ansel guiding sheath was returned with an inserted dilator.The dilator was removed from the sheath, and a leak test was performed by occluding the sheath tubing with hemostats and injecting water through the connecting tube assembly using a syringe.A bubble of water formed at the center of the silicone disc, thus the device was said to fail the leak test inspection.Also, during visual inspection of the returned device, a tear (approximately 2 mm) had been observed on the silicone disc, which is likely associated to the observed leakage.Although a definitive root cause has not been determined, the investigation results noted "it is possible that the tear could be attributed to user technique." a quality engineer risk assessment was conducted to assess the risk of this failure mode and concluded a change is not required, thus no risk reduction activities are required at this time.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.
 
Event or Problem Description
As soon as this part of the procedure was completed it (the valve) was removed & exchanged.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6337169
Report Number1820334-2017-00030
Device Sequence Number11154049
Product Code DYB
UDI-Device Identifier00827002477018
UDI-Public(01)00827002477018(17)190901(10)7243662
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-12.0-35-45-RB-HFANL1-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/18/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/16/2017
Supplement Report FDA Received Date04/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;